Alert archive / Indiana / Special Weather Statements in 2022
Special Weather Statement, NWS Indianapolis, IN
NWS Indianapolis, IN issued this special weather statement at Aug 14, 2022, 6:14 AM EDT for Clinton County, Indiana. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 14, 2022, 6:14 AM EDT (10:14 UTC)
- Expired
- Aug 14, 2022, 6:45 AM EDT
- In force
- 31 min
- Issued by
- NWS Indianapolis, IN
- Hail
- 0.50 in
- Wind
- 30
County Clinton County, IN
The radar
The Indianapolis radar (KIND), 55 km from the middle of the area, began a volume at 10:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 10.2 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1300 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 188 m²/s²
- 0-3 km storm-relative helicity
- 315 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
537 WWUS83 KIND 141014 SPSIND Special Weather Statement National Weather Service Indianapolis IN 614 AM EDT Sun Aug 14 2022 INZ030-037>039-141045- Clinton IN-Tipton IN-Boone IN-Hamilton IN- 614 AM EDT Sun Aug 14 2022 ...A strong thunderstorm will impact portions of southern Clinton, northeastern Boone, northwestern Hamilton and southwestern Tipton Counties through 645 AM EDT... At 613 AM EDT, Doppler radar was tracking a strong thunderstorm over Frankfort, moving southeast at 30 mph. HAZARD...Half inch hail. SOURCE...Radar indicated. IMPACT...Minor damage to outdoor objects is possible. This storm will remain over mainly rural areas of southern Clinton, northeastern Boone, northwestern Hamilton and southwestern Tipton Counties, including the following locations... Sheridan, Michigantown and Kirklin. This includes Interstate 65 between mile markers 149 and 154. PRECAUTIONARY/PREPAREDNESS ACTIONS... If outdoors, consider seeking shelter inside a building. && LAT...LON 4021 8663 4037 8650 4020 8605 3997 8623 TIME...MOT...LOC 1013Z 301DEG 26KT 4025 8648 MAX HAIL SIZE...0.50 IN MAX WIND GUST...<30 MPH $$ MK
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this special weather statement went out at Aug 14, 2:53 AM EDT, 3 hours 21 minutes earlier.
Area forecast discussion, Aug 14, 2:53 AM EDT, 3 hours 21 minutes before
Area Forecast Discussion National Weather Service Indianapolis IN 253 AM EDT Sun Aug 14 2022 .Short Term...(Today through Monday) Issued at 253 AM EDT Sun Aug 14 2022 * Scattered showers and thunderstorms Sunday morning * Drying trend Sunday evening through early next week ...Sunday... Current satellite and radar images from early this morning show discrete and clusters of showers and thunderstorms ahead of the approcaching surface low in northern Illinois. Northwest flow pattern persists in the upper levels as a 90 kt jet streak rounds the top of a ridge in the Northern Plains, inducing weak surface cyclogenesis over the Midwest. A quick analysis of 850mb winds reveal a 30 kt southwesterly low level jet pumping in moisture ahead of the low with PW values as high as 1.7 inches according to local AMDAR soundings. The 06z IND AMDAR sounding shows a weak low level inversion with around 800 j/kg of elevated instability above 750 mb and 30-40 kt of 0-3km and 0-6km wind shear leading to an enviromnet conduive for elevated thunderstorms. With all this in mind, expect continued shower and thunderstorm development acorss Northern Illinois and Indiana through the morning hours as the aformentioned surface low moves southeastward into the area. Currently not expecting any severe weather as convection this morning should remain elevated and instability in the mid and upper levels is relatively weak. Best timeframe for shower activity across Central Indiana will be form early this morning through around 10 AM. After the first round of showers moves through during the morning, expect mostly cloudy skies to persist into the afternoon hours. While cloud cover keeps significant afternoon heating from occuring, steepening low level lapse rates combined with the surface low moving directly overhead and 0-6km bulk shear remaining around 40kt should create an enviromnent conducive for additional convective development during the afternoon. Not expecting afternoon/evening showers to be widespread; however confidence is high enough to mention additional widely scattered showers and/or thunderstorms. Would not be surprised if a few showers became strong with gusty winds or small hail with the dynamics present later today. Temperatures will likely vary across the region this afternoon in a NE-SW gradient. With the low moving right over Central Indiana, expect the warmest air to be locatated south of the low track across South Central and SW Indiana. Thickest cloud cover is expected to be near and to the northeast of the low where temperatures may struggle to get out of the 70s. Further south in the warm sector, better potential exists for breaks in the clouds and stronger afternoon heating leading to highs in the low to mid 80s. ...Monday... High pressure across the northern Plains and Great Lakes slowly pushes southward behind the departing surface low on Monday. Bufkit soundings indicate low level moisture from recent rain the day prior may get trapped under a subsidence induced inversion Monday morning. Potential is there for fog and/or low stratus to develop late Sunday night and persist through Monday morning across most of Central Indiana. Confidence is low regarding exact locations where fog and/or clouds could be thick; however areas that recieve more rain on Sunday will have a better chance at seeing fog or low clouds by Monday morning. Will keep a close eye on this as there could be aviation and travel impacts if fog and low clouds occur. As heating of the day takes place, expect the inversion to break during the late morning/early afternoon hours allowing low clouds and fog to lift. Easterly flow and subsidence under the high should promote a drying trend in the low levels through the day on Monday. Much "cooler" airmass moves in aloft behind the low with 850mb temperatures falling from around 17C on Sunday to around 11-12C by Monday afternoon leading to highs likely in the mid 70s to around 80 degrees. If clouds clear sooner than forecast, highs will likely reach the low to mid 80s across the region. && .Long Term...(Monday night through Saturday) Issued at 253 AM EDT Sun Aug 14 2022 The long term will feature mostly dry weather as a ridge remains anchored over the western states and a trough remains over the eastern states through late week supplying mostly northwest flow aloft over central Indiana. However, by next weekend, there is agreement on an upper low settling in over the Great Lakes. This later feature could bring showery activity to the area. Prior to that, surface high pressure will provide subsidence and mostly dry and cooler weather. The bulk of any convection should by southwest of the area near a quasi-stationary front. The northwest flow aloft and later upper low should keep temperatures slightly below seasonable with afternoon highs mostly in the lower 80s and overnight lows in the upper 50s to lower 60s. && .Aviation...(06Z TAF Issuance) Issued at 1115 PM EDT Sat Aug 13 2022 Impacts: * Showers moving through early this morning with a low probability of thunderstorms. * MVFR ceilings possible by late Sunday afternoon or evening. * Winds trending northerly later on Sunday. Discussion: Warm/moist advection will increase overnight causing an increase in coverage of showers and isolated thunderstorms. The probability of thunder at any given TAF site remains low. Overall convective intensity will be limited. Winds will gradually veer throughout the day becoming northerly be evening. Moisture behind the front may be sufficient for a period of MFVR stratus at most TAF sites. Start times indicated in the new set of TAFs is relatively low confidence at this time and refinements will be made in subsequent TAFs. && .IND WATCHES/WARNINGS/ADVISORIES... None. && Short Term...CM Long Term...MK Aviation...BRB
Hazardous weather outlook, Aug 14, 3:05 AM EDT, 3 hours 9 minutes before
Hazardous Weather Outlook National Weather Service Indianapolis IN 305 AM EDT Sun Aug 14 2022 INZ021-028>031-035>049-051>057-060>065-067>072-150715- Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone- Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam- Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby- Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess- Martin-Lawrence-Jackson-Jennings- Including the cities of Delphi, Flora, Williamsport, West Lebanon, Lafayette, West Lafayette, Frankfort, Kokomo, Attica, Covington, Veedersburg, Crawfordsville, Lebanon, Zionsville, Tipton, Fishers, Carmel, Noblesville, Anderson, Muncie, Winchester, Union City, Farmland, Parker City, Clinton, Fairview Park, Rockville, Montezuma, Rosedale, Greencastle, Plainfield, Brownsburg, Danville, Indianapolis, Greenfield, New Castle, Terre Haute, Brazil, Spencer, Gosport, Martinsville, Mooresville, Greenwood, Franklin, Shelbyville, Rushville, Sullivan, Carlisle, Shelburn, Farmersburg, Linton, Bloomfield, Jasonville, Worthington, Bloomington, Nashville, Columbus, Greensburg, Vincennes, Washington, Loogootee, Shoals, Bedford, Mitchell, Seymour, and North Vernon 305 AM EDT Sun Aug 14 2022 This hazardous weather outlook is for central Indiana. .DAY ONE...Today and Tonight. Showers and thunderstorms will persist through early Sunday morning, then may redevelop Sunday afternoon and evening. Brief heavy rain, lightning and gusty winds are possible, but severe storms are not expected. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Potential for fog and/or low clouds early Monday morning; otherwise no hazardous weather is expected through next week. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. && More information, along with other weather, hydrological and climate information can be found at http://weather.gov/ind
In the hours before
Special weather statement, Aug 14, 6:14 AM EDT, 0 minutes before
Special Weather Statement National Weather Service Indianapolis IN 614 AM EDT Sun Aug 14 2022 INZ030-037>039-141045- Clinton IN-Tipton IN-Boone IN-Hamilton IN- 614 AM EDT Sun Aug 14 2022 ...A strong thunderstorm will impact portions of southern Clinton, northeastern Boone, northwestern Hamilton and southwestern Tipton Counties through 645 AM EDT... At 613 AM EDT, Doppler radar was tracking a strong thunderstorm over Frankfort, moving southeast at 30 mph. HAZARD...Half inch hail. SOURCE...Radar indicated. IMPACT...Minor damage to outdoor objects is possible. This storm will remain over mainly rural areas of southern Clinton, northeastern Boone, northwestern Hamilton and southwestern Tipton Counties, including the following locations... Sheridan, Michigantown and Kirklin. This includes Interstate 65 between mile markers 149 and 154. PRECAUTIONARY/PREPAREDNESS ACTIONS... If outdoors, consider seeking shelter inside a building. && LAT...LON 4021 8663 4037 8650 4020 8605 3997 8623 TIME...MOT...LOC 1013Z 301DEG 26KT 4025 8648 MAX HAIL SIZE...0.50 IN MAX WIND GUST...<30 MPH MK
Nearby
Special Weather Statements in Indiana, 2022Every special weather statement in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.